Alert archive / Nevada / High Wind Watches in 2014
High Wind Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Jan 28, 2014, 3:32 AM PST for Clark County, Nye County, Nevada; Inyo County, California. It took effect at Jan 30, 2014, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 3:32 AM PST (11:32 UTC)
- In effect from
- Jan 30, 2014, 4:00 AM PST
- Expired
- Jan 29, 2014, 3:13 AM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3948 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391 WWUS75 KVEF 281132 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 332 AM PST TUE JAN 28 2014 ...STRONG WINDS POSSIBLE ACROSS PORTIONS OF INYO COUNTY AND THE EASTERN SLOPES OF THE SPRING MOUNTAINS LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... CAZ519-520-NVZ019-290000- /O.NEW.KVEF.HW.A.0002.140130T1200Z-140131T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON... RED ROCK 332 AM PST TUE JAN 28 2014 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE SIERRA AND OWENS VALLEY OF INYO COUNTY AND THE SPRING MOUNTAINS OF SOUTHERN NEVADA...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * WINDS: WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH POSSIBLE IN THE OWENS VALLEY AND THE SPRING MOUNTAINS. WINDS OF 35 TO 50 MPH WITH GUSTS TO AROUND 70 MPH IN THE SIERRA. * TIMING: WINDS WILL INCREASE WEDNESDAY EVENING IN THE SIERRA AND PEAK TOWARD SUNRISE BEFORE TAPERING OFF MID THURSDAY MORNING. WINDS IN THE SPRING MOUNTAINS ARE EXPECTED TO INCREASE THURSDAY MORNING AND PEAK DURING THE LATE AFTERNOON AND EARLY EVENING. * LOCATIONS: THE STRONGEST WINDS ARE EXPECTED ALONG THE EASTERN SLOPES OF THE SIERRA ABOVE 4500 FEET. HOWEVER STRONG WINDS MAY ALSO IMPACT U.S. HIGHWAY 395 IN THE OWENS VALLEY...ESPECIALLY NEAR THE WESTERN EDGE OF THE VALLEY. STRONG WINDS MAY ALSO IMPACT EASTERN SLOPES OF THE SPRING MOUNTAINS ALONG WITH PORTIONS OF RED ROCK CANYON. * IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO DOWN TREES IN FORESTED AREAS AND BLOW AWAY UNSECURED ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ ASG
2 follow-up statements
089 WWUS75 KVEF 282229 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 229 PM PST TUE JAN 28 2014 ...STRONG WINDS POSSIBLE ACROSS PORTIONS OF INYO COUNTY AND THE EASTERN SLOPES OF THE SPRING MOUNTAINS LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... CAZ519-520-NVZ019-291200- /O.CON.KVEF.HW.A.0002.140130T1200Z-140131T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON... RED ROCK 229 PM PST TUE JAN 28 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE SIERRA AND OWENS VALLEY OF INYO COUNTY AND THE SPRING MOUNTAINS OF SOUTHERN NEVADA...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * WINDS: WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH POSSIBLE IN THE OWENS VALLEY AND THE SPRING MOUNTAINS. WINDS OF 35 TO 50 MPH WITH GUSTS TO AROUND 70 MPH IN THE SIERRA. * TIMING: WINDS WILL INCREASE WEDNESDAY EVENING IN THE SIERRA AND PEAK TOWARD SUNRISE BEFORE TAPERING OFF MID THURSDAY MORNING. WINDS IN THE SPRING MOUNTAINS ARE EXPECTED TO INCREASE THURSDAY MORNING AND PEAK DURING THE LATE AFTERNOON AND EARLY EVENING. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK...ASPENDELL... WHITNEY PORTAL...BISHOP...INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO DOWN TREES IN FORESTED AREAS AND BLOW AWAY UNSECURED ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS OR RECREATIONALISTS IN THE SOUTHERN SIERRA...OWENS VALLEY...AND SPRING MOUNTAINS SHOULD CONTINUE TO MONITOR THE FORECAST FOR THE LATEST INFORMATION. && $$ CO
154 WWUS75 KVEF 291113 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 313 AM PST WED JAN 29 2014 .A STORM SYSTEM WILL BRING THE POTENTIAL FOR SEVERE DOWNSLOPE WINDS TO THE SIERRA NEVADA AND SPRING MOUNTAINS THURSDAY...ALONG WITH GUSTY WINDS OVER MUCH OF THE MOJAVE DESERT. CAZ519-520-291900- /O.UPG.KVEF.HW.A.0002.140130T1200Z-140131T1200Z/ /O.NEW.KVEF.HW.W.0002.140130T0300Z-140131T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 313 AM PST WED JAN 29 2014 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 PM PST THURSDAY. THIS REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. * WINDS: WESTERLY WINDS GUSTING UP TO 80 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING AND OVERNIGHT...PEAK DURING THE DAY THURSDAY...AND DECREASE THURSDAY EVENING. * LOCATIONS: WHITNEY PORTAL...BISHOP...INDEPENDENCE...LONE PINE...OLANCHA...HIGHWAYS 395 AND 168. * IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL ON HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO BLOW DOWN TREES IN FORESTED AREAS AND BLOW AWAY UNSECURED ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND VISITORS IN THE EASTERN SIERRA SLOPES AND OWENS VALLEY SHOULD BE PREPARED FOR HIGH WINDS. SECURE ANY LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS WHICH COULD BLOW AWAY. DRIVERS ON HIGHWAY 395 MAY ENCOUNTER SUDDEN STRONG CROSSWINDS. && $$ NVZ019-291900- /O.UPG.KVEF.HW.A.0002.140130T1200Z-140131T1200Z/ /O.NEW.KVEF.HW.W.0002.140130T0700Z-140131T0400Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 313 AM PST WED JAN 29 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PST THURSDAY. THIS REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. * WINDS: SOUTHWESTERLY WINDS GUSTING UP TO 70 MPH. * TIMING: WINDS WILL INCREASE TONIGHT...PEAK DURING THE DAY THURSDAY...AND DECREASE THURSDAY EVENING. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK * IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO BLOW DOWN TREES IN FORESTED AREAS AND BLOW AWAY UNSECURED ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND VISITORS IN THE SPRING MOUNTAINS AND RED ROCK CANYON SHOULD BE PREPARED FOR HIGH WINDS. SECURE ANY LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS WHICH COULD BLOW AWAY. && $$ CAZ521-NVZ014-291900- /O.NEW.KVEF.WI.Y.0004.140130T0300Z-140131T0400Z/ WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 313 AM PST WED JAN 29 2014 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WHITE MOUNTAINS OF INYO COUNTY AND THE FISH LAKE VALLEY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 PM PST THURSDAY. * WINDS: WESTERLY WINDS GUSTING UP TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING AND OVERNIGHT...PEAK DURING THE DAY THURSDAY...AND DECREASE THURSDAY EVENING. * LOCATIONS: DYER. * IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO BLOW DOWN TREES IN FORESTED AREAS AND BLOW AWAY UNSECURED ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ020-291900- /O.NEW.KVEF.WI.Y.0004.140130T0700Z-140131T0400Z/ LAS VEGAS VALLEY- INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... BLUE DIAMOND 313 AM PST WED JAN 29 2014 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE LAS VEGAS VALLEY...ESPECIALLY THE FAR WESTERN AREAS...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PST THURSDAY. * WINDS: SOUTHWESTERLY WINDS GUSTING UP TO 55 MPH ON THE FAR WEST SIDE OF THE VALLEY...AND POSSIBLY UP TO 40 MPH ELSEWHERE. * TIMING: WINDS WILL INCREASE LATE TONIGHT...PEAK DURING THE DAY THURSDAY...AND DECREASE THURSDAY EVENING. * LOCATIONS: MOUNTAINS EDGE...SUMMERLIN...THE 215 BELTWAY. * IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL ON THE 215 BELTWAY ON THE WEST SIDE OF THE VALLEY...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO BLOW DOWN TREES AND BLOW AWAY UNSECURED ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-CAZ523-524-NVZ022-291900- /O.NEW.KVEF.WI.Y.0004.140130T1600Z-140131T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 313 AM PST WED JAN 29 2014 /413 AM MST WED JAN 29 2014/ ...WIND ADVISORY IN EFFECT FROM 8 AM PST /9 AM MST/ TO 8 PM PST /9 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR PORTIONS OF THE MOJAVE DESERT...WHICH IS IN EFFECT FROM 8 AM PST /9 AM MST/ TO 8 PM PST /9 PM MST/ THURSDAY. * WINDS: WEST TO SOUTHWEST WINDS GUSTING UP TO 50 MPH. * TIMING: WINDS WILL INCREASE THURSDAY MORNING...PEAK IN THE AFTERNOON...AND DECREASE IN THE EVENING. * LOCATIONS: BARSTOW...BAKER...PRIMM...SEARCHLIGHT...KINGMAN... COLORADO CITY...INTERSTATES 15 AND 40...HIGHWAYS 93 AND 95. * IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL...ESPECIALLY ON NORTH SOUTH ORIENTED ROADS. STRONG WINDS CAN ALSO BLOW DOWN TREES AND BLOW AWAY UNSECURED ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ MORGAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Jan 28, 2:38 AM PST, 54 minutes earlier.
Area forecast discussion, Jan 28, 2:38 AM PST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 AM PST TUE JAN 28 2014
.SYNOPSIS...DRY WEATHER WITH PERIODS OF HIGH CLOUDS WILL CONTINUE
UNDER A RIDGE OF HIGH PRESSURE THROUGH WEDNESDAY WITH TEMPERATURES
CLIMBING WELL ABOVE NORMAL. A STORM SYSTEM WILL BRING INCREASING
WINDS AREAWIDE WEDNESDAY NIGHT AND THURSDAY...WITH A CHANCE OF HIGH
DOWNSLOPE WINDS IN THE LEE OF THE SIERRA NEVADA AND SPRING
MOUNTAINS. THERE WILL ALSO BE CHANCES FOR RAIN AND MOUNTAIN
SNOW...WITH THE BEST CHANCES NORTH OF LAS VEGAS.
&&
.SHORT TERM...THROUGH WEDNESDAY NIGHT. HIGH CLOUDS CONTINUE TO SPILL
IN THIS MORNING ON THE FRONT SIDE OF THE RIDGE NEAR THE COAST. THE
RIDGE WILL FINALLY BREAK DOWN WEDNESDAY NIGHT AS THE STORM SYSTEM
NEAR 35N 155W THIS MORNING COMES CRASHING IN. MAIN CONCERN TOWARD
THE END OF THE SHORT TERM IS WINDS...AND THE MODELS HAVE BACKED OFF
EARLIER FORECASTS OF HIGH DOWNSLOPE WINDS IN THE LEE OF THE SIERRA
BEFORE 12Z THURSDAY. TEMPERATURES WILL REMAIN SOLIDLY ABOVE NORMAL
THROUGH WEDNESDAY.
.LONG TERM...THURSDAY THROUGH TUESDAY...
SOUTHWEST FLOW WILL INCREASE ACROSS THE REGION THURSDAY AS A PACIFIC
TROUGH BEGINS TO MOVE INLAND. THIS WILL BEING GUSTY SOUTHWEST WINDS
TO PORTIONS OF THE CWA ALONG WITH THE POTENTIAL OF STRONG DOWNSLOPE
WINDS TO THE EASTERN SIERRA AND THE EASTERN SLOPES OF THE SPRING
MOUNTAINS. THE STRONG WINDS IN THE SIERRA ARE EXPECTED TO BEGIN LATE
WEDNESDAY EVENING AND CONTINUE INTO THURSDAY WHILE THE SPRING
MOUNTAINS SHOULD SEE THE STRONGEST WINDS THURSDAY AFTERNOON INTO
FRIDAY EVENING. THERE IS POTENTIAL OF SEEING WIND GUSTS OVER 50 MPH
AND HAVE ELECTED TO ISSUE A HIGH WIND WATCH FOR THESE AREA TO
ADDRESS THAT POTENTIAL. OUTSIDE OF THE DOWNSLOPE AREAS...WINDS ARE
EXPECTED TO BE STRONGEST OVER THE SOUTHERN THIRD OF THE CWA
INCLUDING SAN BERNARDINO...CLARK AND MOHAVE COUNTIES WHERE WINDS MAY
GUST OVER 40 MPH AT TIMES. WIND ADVISORIES MAY BE NEEDED AT A LATER
TIME. TEMPERATURES ON THURSDAY ARE EXPECTED TO BE RATHER WARM AND
ITS POSSIBLE THAT SEVERAL HIGH TEMPERATURES RECORDS MAY BE
BROKEN...INCLUDING LAS VEGAS.
BY THURSDAY AFTERNOON MODELS ARE IN GOOD AGREEMENT IN SPREADING
PRECIPITATION INTO THE SIERRA AND ACROSS THE NORTHERN PORTIONS OF
THE CWA THURSDAY NIGHT. INITIALLY SNOW LEVELS WILL BEGIN FAIRLY
HIGH...GENERALLY AROUND 8000 FEET THURSDAY AFTERNOON...BUT FALL TO
AROUND 4000 FEET BY FRIDAY MORNING. ITS POSSIBLE THAT SEVERAL INCHES
OF NEW SNOW MAY ACCUMULATE ABOVE 5000 IN THE SIERRA BY FRIDAY
MORNING. OUTSIDE OF THE SIERRA...ACCUMULATIONS WILL BE A LITTLE MORE
TRICKY WITH MOST OF THE NORTHERN CWA ELEVATIONS ABOVE 5000 FEET
SEEING UP TO A COUPLE INCHES OF NEW SNOW WITH POTENTIALLY SLIGHTLY
HIGHER AMOUNTS IN LINCOLN COUNTY WHERE THE BEST DYNAMICS SET UP
THURSDAY NIGHT.
A COLD FRONT IS EXPECTED TO PUSH SOUTH THROUGH THE CWA FRIDAY
MORNING WITH SOME LIGHT SHOWERS EXPECTED ALONG THE FRONT. NOT REALLY
EXPECTING A LOT OF MOISTURE ASSOCIATED WITH THE FRONT...BUT THE
HIGHER ELEVATIONS MAY SEE ENOUGH FOR A FEW HUNDREDTHS...AND
POTENTIALLY SOME ACCUMULATING SNOW ABOVE 6000 FEET. TEMPERATURES ON
FRIDAY ARE EXPECTED TO COOL AROUND 5-8 DEGREES FROM THURSDAY...BUT
THE REAL COOL DOWN WILL BE ON SATURDAY WHEN HIGH TEMPERATURES WILL
BE AROUND 15 DEGREES COOLER THAN THEY WERE THURSDAY. BEHIND THE COLD
FRONT...COOLER AND UNSETTLED CONDITIONS WILL PREVAIL WITH SOME POST
FRONTAL INSTABILITY SHOWERS POSSIBLE IN THE HIGHER TERRAIN. LONGER
RANGE GUIDANCE HINTS AT THE POSSIBILITY OF AN ADDITIONAL WEATHER
SYSTEM EARLY NEXT WEEK BUT THE DETAILS REMAIN UNCERTAIN.
&&
.CLIMATE...TEMPERATURES WILL BE CLOSE TO RECORD HIGHS ON WEDNESDAY
ACROSS THE ENTIRE REGION THEN MAINLY ACROSS THE MOJAVE DESERT REGION
THURSDAY.
LOCATION WED 1/29 THU 1/30
----------------------------------------
LAS VEGAS 71/1976 72/1971
MT CHARLESTON 56/1986 56/1997
BISHOP 73/1971 74/1971
BARSTOW-DAGGETT 77/1953 78/2003
DEATH VALLEY 82/1931 81/2009
NEEDLES 80/1925 80/2003
KINGMAN 75/1935 74/1920
&&
.AVIATION...FOR MCCARRAN...NORTHEAST WINDS COULD BRIEFLY EXCEED 8
KTS AT THE TERMINAL THIS AFTERNOON. NO CONCERNS ARE EXPECTED ON
WEDNESDAY...THEN SOUTHWEST WINDS AND MECHANICAL TURBULENCE WILL
INCREASE ON THURSDAY BEFORE A COLD FRONT PASSES THROUGH THURSDAY
NIGHT...BRINGING GUSTY NORTH WINDS ON FRIDAY. PRECIPITATION CHANCES
WILL AFFECT THE BEATTY AND MORMON MESA CORRIDORS THURSDAY NIGHT AND
FRIDAY...BUT CHANCES FOR PRECIP AT THE TERMINAL ARE SLIM.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ASIDE FROM BREEZY NORTH WINDS IN THE COLORADO RIVER
VALLEY THIS AFTERNOON...NO OPERATIONALLY SIGNIFICANT CLOUDS OR WINDS
EXPECTED THROUGH WEDNESDAY. HIGH DOWNSLOPE WINDS WILL BE POSSIBLE IN
THE OWENS VALLEY AND NEAR THE EASTERN SLOPES OF THE SPRING MOUNTAINS
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THEN A COLD FRONT WILL
BRING GUSTY NORTH WINDS AREAWIDE ON FRIDAY. THERE WILL BE CHANCES
FOR RAIN AND MOUNTAIN SNOW THURSDAY AND FRIDAY...MAINLY NORTH OF LAS
VEGAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY
NIGHT FOR NVZ019.
AZ...NONE.
CA...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY
NIGHT FOR CAZ519-520.
&&
MORGAN/GORELOW
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jan 28, 3:04 AM PST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 304 AM PST TUE JAN 28 2014 CAZ519-520-NVZ019-290800- EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS- 304 AM PST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG DOWNSLOPE WINDS WILL BE POSSIBLE IN THE LEE OF THE SIERRA NEVADA AND SPRING MOUNTAINS LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND A HIGH WIND WATCH IS IN EFFECT. THERE WILL ALSO BE CHANCES FOR MOUNTAIN SNOW THURSDAY AND FRIDAY...WITH THE BEST CHANCES IN THE SIERRA. ANOTHER STORM SYSTEM COULD AFFECT THE REGION SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ521>527-NVZ014>018-020>022-290800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 304 AM PST TUE JAN 28 2014 /404 AM MST TUE JAN 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL BRING INCREASING SOUTHWEST WINDS THURSDAY ALONG WITH CHANCES FOR RAIN AND MOUNTAIN SNOW...MAINLY NORTH OF LAS VEGAS. THE ASSOCIATED COLD FRONT SHOULD PASS THROUGH THURSDAY NIGHT...BRINGING GUSTY NORTH WINDS ON FRIDAY. RAIN AND SNOW CHANCES WILL PERSIST THROUGH FRIDAY...THEN ANOTHER STORM SYSTEM COULD AFFECT THE REGION SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
High Wind Watches in Nevada, 2014High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.